MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T4, NON-RETAINING, MINI AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRIVER SHAFT, T4, NON-RETAINING, MINI AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRIVER SHAFT, T4, NON-RETAINING, MINI AO
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that while inserting a 1.4 locking screw into the 1.4 cage screw the driver, ar-18700-29, broke off in the screw head.Reporter states patient was not harmed.Additional information obtained 6/8/20: the lot number of the ar-18700-29 was lot 1391940.Procedure was a phalanx fracture.The screwdriver tip was left in the head of the screw, unretrieved inside the patient.The screw as fully seated.The surgeon used another screw driver that was in the instrument set to complete the procedure.The ar-18700-29 was discarded by the facility before the sales rep was able to retrieve it for evaluation.Device will not be returned.

Brand Name
DRIVER SHAFT, T4, NON-RETAINING, MINI AO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10212011
Report Number1220246-2020-01924
Device Sequence Number14270649
Product Code LXH
UDI-Device Identifier00888867303553
UDI-Public00888867303553
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T4, NON-RETAINING, MINI AO
Device Catalogue NumberAR-18700-29
Device Lot Number1391940
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2020
Initial Report FDA Received Date06/30/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;